MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002HRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley and continued to the 3rd proximal valley.The proximal end of the expanded tip outside diameter was rough and worn which may indicate aggressive use.The outer and inner assembly were deformed in such a way that indicates an impact occurred at the 1st and 3rd proximal valley while moving in oscillate mode which resulted in the observed break.There was no evidence of concentricity issues or bend in the outer tube.When viewed under magnification, there was damage to the hubs that is consistent with improper or difficulty loading the device into the handpiece: dimples on the front hub prior to the locking area caused by a misalignment of the handpiece locking mechanism; locking area deformation caused by the back side of the front collet of the handpiece; and deformation of the proximal inner hub chevrons caused by the handpiece drive mechanism.There was deformation of the hub locking area consistent with aggressive use.The information most likely indicates erratic torsional loads due to aggressive use and improper loading caused the break.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that a blade tip was damaged.There was no patient impact.The procedure was completed with backup product.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9641351
Report Number3004209178-2020-02070
Device Sequence Number11254002
Product Code EQJ
UDI-Device Identifier00885074080994
UDI-Public00885074080994
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Model Number1884002HRE
Device Catalogue Number1884002HRE
Device Lot NumberHG1PEDA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1